Alert archive / Colorado / High Wind Warnings in 2025
High Wind Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Dec 10, 2025, 3:39 AM MST for 9 counties in Colorado. It took effect at Dec 10, 2025, 11:00 AM MST. It was in force for 24 hr. 40 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 10, 2025, 3:39 AM MST (10:39 UTC)
- In effect from
- Dec 10, 2025, 11:00 AM MST
- Expired
- Dec 11, 2025, 11:00 AM MST
- In force
- 24 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 6:45 PM MST | NON-TSTM WND GST 57 | 2 Ssw Jefferson, CO | Mesonet station JFN01 Jefferson. |
| Dec 10, 6:58 PM MST | NON-TSTM WND GST 52 | 7 Wnw Antero Reservoir, CO | Mesonet station JNSC2 Jones Hill. |
| Dec 10, 9:09 PM MST | NON-TSTM WND GST 64 | 4 Ssw Rocky Flats, CO | Mesonet station TT867 Arvada. |
| Dec 10, 11:17 PM MST | NON-TSTM WND GST 55 | 1 Wsw Pleasant View, CO | Mesonet station CO008 I-70 at C470. |
| Dec 11, 3:11 AM MST | NON-TSTM WND GST 68 | 1 Ne Aspen Springs, CO | Mesonet station DW4381 Black Hawk. |
| Dec 11, 3:46 AM MST | NON-TSTM WND GST 56 | 7 E Virginia Dale, CO | CO-OP Observer station VDAC2 6.9 E Virginia Dale. |
| Dec 11, 3:53 AM MST | NON-TSTM WND GST 65 | 1 Sse Dumont, CO | Mesonet station CO189 I-70 Dumont. |
| Dec 11, 3:55 AM MST | NON-TSTM WND GST 53 | Aspen Springs, CO | Mesonet station CW5066 Aspen Springs. |
| Dec 11, 4:15 AM MST | NON-TSTM WND GST 61 | 1 Nne Wilkerson Pass, CO | AWOS station K4BM Badger Mtn/Wilkerson Pass. |
| Dec 11, 4:24 AM MST | NON-TSTM WND GST 60 | 2 Wnw Aspen Springs, CO | Mesonet station PKLC2 Pickle Gulch. |
| Dec 11, 5:24 AM MST | NON-TSTM WND GST 53 | 2 Ene Marshall, CO | Mesonet station CO167 Louisville US 36 Overlook. |
| Dec 11, 5:31 AM MST | NON-TSTM WND GST 61 | 4 Ssw Lyons, CO | Mesonet station TT789 Heil Ranch. |
| Dec 11, 5:45 AM MST | NON-TSTM WND GST 72 | 1 Ne Crisman, CO | Mesonet station EW4338 1 NE Crisman. |
| Dec 11, 5:56 AM MST | NON-TSTM WND GST 78 | 3 Sw Jefferson, CO | Mesonet station CO110 Jefferson. |
| Dec 11, 6:25 AM MST | NON-TSTM WND GST 72 | 2 Ssw Laporte, CO | Mesonet station FCC01 Christman Air Field. |
| Dec 11, 6:38 AM MST | NON-TSTM WND GST 63 | 2 Ne Sunshine, CO | Mesonet station CW8656 Sunshine. |
| Dec 11, 7:16 AM MST | NON-TSTM WND GST 59 | 5 S Estes Park, CO | Mesonet station CO045 Lily Lake. |
| Dec 11, 7:19 AM MST | NON-TSTM WND GST 52 | 5 S Lyons, CO | Mesonet station EW8833 Longmont. |
| Dec 11, 7:29 AM MST | NON-TSTM WND GST 60 | 1 Ese Downieville, CO | Mesonet station DMTC2 Dumont. |
| Dec 11, 7:56 AM MST | NON-TSTM WND GST 77 | 1 Wsw Lawson, CO | Mesonet station CO147 I-70 Empire Junction. |
| Dec 11, 8:00 AM MST | NON-TSTM WND GST 81 | 1 Ssw Georgetown, CO | CO-OP Observer station GEOC2 0.7 S Georgetown. |
| Dec 11, 8:03 AM MST | NON-TSTM WND GST 68 | 2 Nne Ward, CO | Mesonet station CW5038 Ward. |
| Dec 11, 8:10 AM MST | NON-TSTM WND GST 90 | 2 Wsw Brainard Lake, CO | Niwot Ridge D1. |
| Dec 11, 8:12 AM MST | NON-TSTM WND GST 61 | Downieville, CO | Mesonet station CO141 Downieville. |
| Dec 11, 8:15 AM MST | NON-TSTM WND GST 59 | Nederland, CO | Mesonet station DVI07801 Nederland. |
| Dec 11, 8:30 AM MST | NON-TSTM WND GST 78 | 1 Sw Brainard Lake, CO | SADDL Niwot Ridge Saddle. |
| Dec 11, 8:46 AM MST | NON-TSTM WND GST 56 | 2 Sw Broomfield, CO | AWOS station KBJC Broomfield Rocky Mtn Metro Airport. |
| Dec 11, 9:00 AM MST | NON-TSTM WND GST 80 | 3 E Pinewood Springs, CO | Mesonet station GW0895 Lyons. |
| Dec 11, 9:30 AM MST | NON-TSTM WND GST 54 | 2 Ne Hygiene, CO | Mesonet station AU469 Longmont. |
| Dec 11, 9:58 AM MST | NON-TSTM WND GST 54 | 1 Ne Ward, CO | Mesonet station CO044 Ward. |
| Dec 11, 10:05 AM MST | NON-TSTM WND GST 60 | 1 S Crescent Village, CO | Mesonet station DVI03013 Crescent Village. |
| Dec 11, 10:08 AM MST | NON-TSTM WND GST 56 | 2 W Silver Plume, CO | Mesonet station CO163 Silver Plume. |
| Dec 11, 10:15 AM MST | NON-TSTM WND GST 55 | 2 Nne Pinewood Springs, CO | Mesonet station CW0346 Lyons. |
| Dec 11, 10:30 AM MST | NON-TSTM WND GST 54 | 3 Ene Buckhorn Mountain, CO | Mesonet station EW6545 Bellvue. |
| Dec 11, 10:32 AM MST | NON-TSTM WND GST 51 | Red Feather Lakes, CO | Mesonet station RFRC2 Red Feather RAWS. |
| Dec 11, 10:49 AM MST | NON-TSTM WND GST 82 | Virginia Dale, CO | Mesonet station CO036 Virginia Dale. |
| Dec 11, 10:55 AM MST | NON-TSTM WND GST 64 | 1 W Nederland, CO | Mesonet station GW5353 NEDERLAND. |
| Dec 11, 10:55 AM MST | NON-TSTM WND GST 77 | 1 Ene Berthoud Pass, CO | AWOS station K0CO Berthoud Pass. |
| Dec 11, 11:00 AM MST | NON-TSTM WND GST 67 | 4 Ene Nederland, CO | Mesonet station DW5338 Nederland. |
| Dec 11, 11:08 AM MST | NON-TSTM WND GST 75 | 3 S Boulder, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WWUS75 KBOU 101039 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 339 AM MST Wed Dec 10 2025 COZ033>035-102200- /O.NEW.KBOU.HW.W.0008.251210T1800Z-251211T1800Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of Glendevey, East Slopes Southern Gore Range, Winter Park, Rocky Mountain National Park, Estes Park, Eisenhower Tunnel, Breckenridge, Kenosha Mountains, Red Feather Lakes, East Slopes Mosquito Range, Cameron Pass, Mount Blue Sky, Laramie and Medicine Bow Mountains, Williams Fork Mountains, Rabbit Ears Range, Willow Creek Pass, Indian Peaks, Nederland, and Berthoud Pass 339 AM MST Wed Dec 10 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 80 mph expected. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, The Mountains of Summit County, the Mosquito Range, and the Indian Peaks, and The Northern Front Range Foothills. * WHEN...From 11 AM this morning to 11 AM MST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service, visit https://weather.gov/bou 22
3 follow-up statements
411 WWUS75 KBOU 102301 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 401 PM MST Wed Dec 10 2025 COZ033>035-111800- /O.CON.KBOU.HW.W.0008.000000T0000Z-251211T1800Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of East Slopes Southern Gore Range, Glendevey, Williams Fork Mountains, Rocky Mountain National Park, Indian Peaks, Laramie and Medicine Bow Mountains, Berthoud Pass, Winter Park, Red Feather Lakes, East Slopes Mosquito Range, Willow Creek Pass, Cameron Pass, Nederland, Eisenhower Tunnel, Kenosha Mountains, Estes Park, Rabbit Ears Range, Breckenridge, and Mount Blue Sky 401 PM MST Wed Dec 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 80 mph expected. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, The Mountains of Summit County, the Mosquito Range, and the Indian Peaks, and The Northern Front Range Foothills. * WHEN...Until 11 AM MST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Hiris
840 WWUS75 KBOU 111049 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 349 AM MST Thu Dec 11 2025 COZ033>035-111800- /O.CON.KBOU.HW.W.0008.000000T0000Z-251211T1800Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of Red Feather Lakes, Nederland, Rocky Mountain National Park, Willow Creek Pass, Indian Peaks, Williams Fork Mountains, Winter Park, Kenosha Mountains, Berthoud Pass, Eisenhower Tunnel, Glendevey, Laramie and Medicine Bow Mountains, Mount Blue Sky, East Slopes Southern Gore Range, East Slopes Mosquito Range, Cameron Pass, Breckenridge, Rabbit Ears Range, and Estes Park 349 AM MST Thu Dec 11 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts around 75 mph. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, The Mountains of Summit County, the Mosquito Range, and the Indian Peaks, and The Northern Front Range Foothills. * WHEN...Until 11 AM MST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service, visit https://weather.gov/bou 22
653 WWUS75 KBOU 111748 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1048 AM MST Thu Dec 11 2025 COZ033>035-111900- /O.EXP.KBOU.HW.W.0008.000000T0000Z-251211T1800Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Including the cities of Estes Park, Glendevey, Eisenhower Tunnel, Rocky Mountain National Park, Winter Park, Red Feather Lakes, Nederland, East Slopes Mosquito Range, Kenosha Mountains, Indian Peaks, Rabbit Ears Range, Laramie and Medicine Bow Mountains, Willow Creek Pass, Breckenridge, Berthoud Pass, Mount Blue Sky, Williams Fork Mountains, East Slopes Southern Gore Range, and Cameron Pass 1048 AM MST Thu Dec 11 2025 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... Recent observations across the high country have shown wind gusts decreasing this past hour. For this reason, we will allow the High Wind Warning to expire at 11 AM. However, gusts up to 70 mph are still possible at the highest elevations and in our wind-prone areas for the next couple of hours. $$ For more information from the National Weather Service, visit https://weather.gov/bou MAI
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 10, 12:53 AM MST, 2 hours 46 minutes earlier. Its key messages:
- Strong winds will continue across the mountains, foothills and Cheyenne Ridge through the afternoon with gusts 55-75 mph. Winds will diminish these evening and retreat to the higher terrain.
- Northern mountains will see a few inches of snow accumulation tonight into Wednesday, with occasionally slick conditions possible for passes surrounding Jackson/Grand Counties.
- Another chance for strong winds along the Front Range mountains Wednesday evening into Thursday morning, with brief and localized gusts up to 70-80 mph at times.
Area forecast discussion, Dec 10, 12:53 AM MST, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1253 AM MST Wed Dec 10 2025 .KEY MESSAGES... - Strong winds will continue across the mountains, foothills and Cheyenne Ridge through the afternoon with gusts 55-75 mph. Winds will diminish these evening and retreat to the higher terrain. - Northern mountains will see a few inches of snow accumulation tonight into Wednesday, with occasionally slick conditions possible for passes surrounding Jackson/Grand Counties. - Another chance for strong winds along the Front Range mountains Wednesday evening into Thursday morning, with brief and localized gusts up to 70-80 mph at times. && .SHORT TERM /Through Wednesday/... Issued at 237 PM MST Tue Dec 9 2025 Downslope winds have peaked across the Front Range, after a very windy morning which saw widespread gusts 70-95 mph across the foothills and leeward Front Range mountains. Breezy conditions will still persist well through the afternoon and evening however, with localized wind-prone spots still carrying potential to reach high wind criteria for a few more hours. Will thus continue the current suite of headlines, although these may be able to be dropped early as the strongest winds recede back into the high country. Tonight, a backdoor cold front will bring a shift to lighter northeast flow to the plains, and a few low clouds to the lower elevations as well into early Wednesday morning. Moisture looks much too shallow to support any meaningful precipitation chances for the lower elevations. That's not the case for our northern mountains, where we'll see a reinforcement of moisture and westerly flow aloft. As such, snow showers should first develop late this evening, increasing overnight into Wednesday morning, and tapering off rather quickly in the evening. Accumulations will be focused over the Park and Medicine Bow Ranges with 1-5" mainly above 10,000 ft. Slick conditions can be expected at times over Rabbit Ears and Cameron Passes, with a much lower probability of any impacts to passes closer to the I-70 corridor. Ridgetop winds will remain quite robust during daytime hours Wednesday, so higher elevations will continue to see gusts 45-65 mph with patchy blowing snow, but these shouldn't extend much beyond those most susceptible leeward slopes. && .LONG TERM /Wednesday night through Tuesday/... Issued at 237 PM MST Tue Dec 9 2025 Wind speeds may pick up again over the high country Wednesday evening and continue overnight and possibly into Thursday morning. However, confidence is decreasing in a widespread high wind event across the Front Range mountains. Looking at upper level flow, we are progged to generally be in the right exit region of the jet stream Wednesday night, with cross-barrier flow of 40-50 kts. There is good agreement between models of decent QG fields across the northeastern part of the state, promoting subsidence aloft. But, recent model runs show that flow aloft has turned more northwest and decreased slightly. In addition, forecasted surface pressure gradients between Grand Junction and Denver have decreased to 10- 13mb. With cross-sections and modeled soundings indicating a weak stable layer and some shear at higher levels, the high country likely would only see brief and localized wind gusts between 70-80 mph, with the wind-prone areas across the foothills and adjacent plains seeing gusts up to 45 mph. For that reason, have opted out for a High Wind Watch for now, but will continue to monitor for any changes. West/northwesterly winds will gradually decrease during the day on Thursday. With compressional heating, daytime temperatures could be 10-20 degrees above normal across the plains. Exactly how warm we will get will depend on the strength and duration of the downsloping winds. Generally expect widespread temperatures in the mid 60s, with the possibility of high 60s/low 70s across the eastern plains. Thursday and into the weekend, we will see a drying trends across our forecast area as an upper level ridge continues to build over the southwestern United States. An arctic airmass will dip into the eastern part of our country on Friday, which will likely bring temperatures back to seasonal normals for our eastern plains. However, ensemble solutions still indicate that the areas closer to the foothills will reach up to the high 50s. For the weekend, temperatures will stay above normal as the upper level ridge shifts over Colorado. Ensemble guidance has continued to show a weak shortwave traversing the region at the beginning of next week. Without much forcing associated with this disturbance, only light orographic snow showers are expected for the high country at this time. && .AVIATION /06Z TAFS through 06Z Thursday/... Issued at 1156 PM MST Tue Dec 9 2025 A cold front has gone through all the terminals and winds have shifted to the northeast. This front brought enough moisture behind it that stratus clouds have formed at BJC and APA that may last until 10-11Z. Ceilings will be around 1,000-1,500 feet. Winds will return to a light drainage or light and variable at all terminals for the rest of the night. Winds are expected to stay light throughout the morning hours due to a lack of mixing. By the afternoon, warmer air aloft along with the sunshine may be able to create stronger mixing. This would bring down gusty westerly winds at all terminals. Gusts could reach 40 knots at BJC and 35 knots at DEN. However, there is considerable uncertainty with this since the models often over do the mixing. So light and variable winds may continue through much of the afternoon at all terminals. By the evening on Wednesday, confidence is growing that westerly winds will become persistent at the terminals with gusts up to 25 knots. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...BRQ LONG TERM...MAI AVIATION...Danielson
Hazardous weather outlook, Dec 9, 10:41 AM MST, 16 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1041 AM MST Tue Dec 9 2025 COZ030>051-101745- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1041 AM MST Tue Dec 9 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Strong winds gusting 65 to 80 mph will continue to impact much of the leeward slopes, foothills, and northern plains along the Wyoming state line through this afternoon, before diminishing this evening. Winds will remain breezy overnight in the high country, but should fall below high wind criteria by midnight for almost all locations. The northern mountains, especially the Park Range and Medicine Bow Range, will see light snow develop this evening and continue through Wednesday afternoon. A few inches of accumulation may make conditions slick on Rabbit Ears Pass and Cameron Pass. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong winds return Wednesday afternoon into Thursday morning, with gusts up to 70 mph possible at times across the high country. Wind-prone areas could see gusty winds as well along the foothills. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
High Wind Warnings in Colorado, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.